June 19, 2018 at 10:51 am #12340
I am just getting back from a dermatology appointment and it is eye opening to see the effects that PH and low oxygen levels has on my skin. A few years ago, before diagnosis, I noticed that I would get sunburned more easily than before. My skin became more sensitive to light and would peel a lot quicker, especially on my hands and feet. I would also become very flushed easily and always had a “rosy” look to my cheeks especially at the end of the day.
It wasn’t until recently that I was informed that these skin changes and changes in the coloring of my skin was due to PH and the lower oxygen levels that it has caused in my body. Without proper circulation, especially to the extremities, the skin does strange things like turn different colors (blue, purple, red, puffiness, rash, dry skin etc).
Some changes to my skin that I have been treated for is a rash that I get on my feet and peeling on my feet that looks like dry skin. I also get very red around my nail bed which I was informed by my doctor today is a sign of hypoxia or low blood oxygen levels. Our skin coloring and skin tone can give us warning signs that we are not getting the proper blood flow and oxygen to our body. It’s amazing how everything is so tied into one another and I was thankful that my dermatologist knows enough about PH and oxygen levels to relate the two.
Have you noticed any skin changes since your PH diagnosis? Are you treated by a dermatologist for this? Does your skin give your certain warning signs that there is lower oxygen levels or blood flow in your body?
June 23, 2018 at 2:21 am #12451MartinaParticipant
So I am going back to my Centre for Pulmonary hypertension on Monday, 100 kilometers away, via ambulance, because I have inflammation at place where my catheter enters my arm. It was there on Monday, when I was at hospital to change covering of my catheter (PICC) and it´s still there, it didn´t get better.
And there is always big danger of sepsis. Yay!!!
Also, I have still allergic reaction on my skin, my skin is still very irritated, my whole upper arm and nothing works on it. It´s so itching and my skin is so weak, that when I scratch it, it bleeds. Hurray!
Skin on my both arms is so weak, that it peels away, when I touch it. Shoulders too. Apparently, my medications are taking a lot from my body. I think, that Veletri must be taking vitamins of B group and probably Zinc out of my body and that is weakening my skin. I am not on the sun.
I am very red in face and neck after more moving, which can be only walking 10 meters. I became red in face when I was put on Veletri 2 months ago, when I got home, it got better. In the hospital I was red 24 hours. Of course, no one told me when it occured why I am red, it was like after a week, that one doctor explained, that it´s due to vessels dilatating.
I have very unpleasant “waves” all day and jaw pain is killing me. Even when I brush my teeth it hurts.
I have still big problem to concentrate on reading. Fanfiction was keeping me alive.
June 25, 2018 at 6:23 pm #12462
I’m sorry that you’re going through so much and the symptoms seem so hard to manage. I can relate to the flushing of the face. I get redness in my face from low oxygen and high levels of co2 in my body. It is also a sign of the vessels dilating and is a common symptom for those on PH meds like Viagra. I know that for me when I take certain medicines I develop rashes on my hands and feet and am more sensitive to the exposure to the sun. Definitely bring up the skin peeling and irritation to the doctors. If they test you for vitamin levels and find that you are deficient, they could be willing to recommend a supplement that you could take maybe something over the counter. A pharmacist would also know what is best to take especially with the combo of meds that you are on. I would ask before getting anything over the counter as sometimes they may react to the other medications. And we DONT want any more problems to have to deal with!
September 1, 2018 at 8:52 am #13581Jody HoffmanParticipant
I noticed my hands were peeling especially when I would have pneumonia. After I started to get better the skin on my hands would peel off. This was before I developed PH and was dealing with the COPD only. It was about a year ago now that I started to have dry skin on my forehead and along my nose and one foot seems to always be peeling. I know that it’s partly because of low oxygen levels but also to being dehydrated. Supplemental oxygen dehydrates me really bad.
September 7, 2018 at 3:36 am #13668Anthony CollinsParticipant
I am most appreciative of the insights that I gain from these forums. For two years now I have attributed my peeling soles to a bad dose of tinea pedis, picked up, I believe, from the floor of a shared hospital shower. The infection between the toes cleared but the peeling has long persisted, even if the layers of skin coming off currently seem thinner than they were initially and the areas more restricted. I’ll be studying my feet closely to see if the nocturnal oxygen programme I am about to embark on will produce any improvement.
- This reply was modified 1 year, 11 months ago by Anthony Collins. Reason: Duplication of name
September 7, 2018 at 5:27 am #13672
It will be interesting to see if the oxygen use will help the skin peeling. At first, the dermatologist and I thought that it was a fungal infection and treated it with creams, but after reviewing it more, it seemed like oxygen and my vascular system and poor circulation has been playing role in the peeling and dryness all this time ! Especially on the extremities since it takes the blood and oxygen longer to get there!
- You must be logged in to reply to this topic.